Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 22, 2018, 3:30 PM EST. It took effect at Jan 23, 2018, 9:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2018, 3:30 PM EST (20:30 UTC)
- In effect from
- Jan 23, 2018, 9:00 AM EST
- Expired
- Jan 24, 2018, 9:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
993 WHUS73 KIWX 222030 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 330 PM EST Mon Jan 22 2018 LMZ043-046-230430- /O.NEW.KIWX.SC.Y.0002.180123T1400Z-180124T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 330 PM EST Mon Jan 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM EST WEDNESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 9 AM Tuesday to 9 AM EST Wednesday. * WINDS...Becoming northwest and increasing to 15 to 25 knots with gusts to 30 knots Tuesday...diminishing Wednesday. * WAVES...Increasing to 6 to 12 feet...occasionally 15 feet...subsiding Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
985 WHUS73 KIWX 230331 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 PM EST Mon Jan 22 2018 LMZ043-046-231145- /O.CON.KIWX.SC.Y.0002.180123T1400Z-180124T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 PM EST Mon Jan 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM EST WEDNESDAY... * WINDS...Becoming northwest and increasing to 15 to 25 knots with gusts to 30 knots Tuesday...diminishing Wednesday. * WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... subsiding Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MCD
392 WHUS73 KIWX 230844 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 344 AM EST Tue Jan 23 2018 LMZ043-046-231645- /O.CON.KIWX.SC.Y.0002.180123T1400Z-180124T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 AM EST Tue Jan 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM EST WEDNESDAY... * WINDS...Becoming northwest and increasing to 15 to 25 knots with gusts to 30 knots Tuesday...diminishing Wednesday. * WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... subsiding Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MCD
713 WHUS73 KIWX 231553 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1053 AM EST Tue Jan 23 2018 LMZ043-046-240000- /O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1053 AM EST Tue Jan 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS...Becoming northwest and increasing to 15 to 25 knots with gusts to 30 knots Tuesday...diminishing Wednesday. * WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... subsiding Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
188 WHUS73 KIWX 232001 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 301 PM EST Tue Jan 23 2018 LMZ043-046-240415- /O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 301 PM EST Tue Jan 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS...Becoming northwest and increasing to 15 to 25 knots with gusts to 30 knots Tuesday...diminishing Wednesday. * WAVES...Increasing to 6 to 12 feet...occasionally 15 feet... subsiding Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ KMB
937 WHUS73 KIWX 240318 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1018 PM EST Tue Jan 23 2018 LMZ043-046-241130- /O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1018 PM EST Tue Jan 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WINDS...Northwest 10 to 15 knots. * WAVES...4 to 8 feet...occasionally 10 feet...steadily subsiding through the early morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
061 WHUS73 KIWX 240916 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 416 AM EST Wed Jan 24 2018 LMZ043-046-241400- /O.CON.KIWX.SC.Y.0002.000000T0000Z-180124T1400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 416 AM EST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...Northwest 5 to 15 knots. * WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 1:50 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 22, 1:50 PM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 150 PM EST Mon Jan 22 2018 .SYNOPSIS... Issued at 150 PM EST Mon Jan 22 2018 A low pressure system will move into the region bringing continued chances for scattered showers into tonight and Tuesday. Temperatures will cool off on the backside of this system on Tuesday which may allow some snow to mix in with the rain at times. Cooler and drier conditions will follow on Wednesday, with a moderating trend Thursday into Friday. && .SHORT TERM...(This Afternoon through Tuesday) Issued at 150 PM EST Mon Jan 22 2018 Leading LLJ/moisture plume with narrow pwat ridge near 1" supporting rain showers this afternoon mainly into portions of nw OH. This activity will continue to gradually shift off to the east into the early evening. Mainly dry/mild otherwise into the early evening elsewhere as distinct dry intrusion overspreads in advance of a maturing nrn MO/srn IA cyclone. This deep occlusion then translates east through the Lower/Central Great Lakes by later tonight and Tuesday morning bringing additional shower chances. Could see a few heavier showers and perhaps a rumble of thunder mid evening into the early overnight as steep mid-level lapse rates/cold mid level temps pivot in over western fringe of moist warm sector. Boundary layer may eventually cool enough for a few snow showers to mix in Tuesday morning into early Tuesday afternoon as cold air advects back in behind the main system sfc trough. Marginal sfc wet bulb temps and diminishing moisture depth should limit accums/impacts, with best chances for light snow accums across nw IN/sw Lower MI. Large scale subsidence then overspreads in the afternoon resulting in decreasing shower coverage/chances. && .LONG TERM...(Tuesday Night through Monday) Issued at 150 PM EST Mon Jan 22 2018 A quiet long term period is anticipated given a progressive and somewhat less amplified regime. Broad upper level trough does hang in on Wednesday with clouds and perhaps a few flurries. Another warmup then Thursday through Saturday before a cold front brings temps back closer to normal Sunday into early next week. This frontal passage may generate a period of light rain (possibly ending as some snow) at some point this weekend, though models differ wrt timing and moisture return at this fcst range. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1224 PM EST Mon Jan 22 2018 The main area of showers was about to clear Ft Wayne ahead of a dry slot that was moving into the area. Scattered showers are possible the rest of the afternoon, and then become more numerous tonight as the front moves across the area. The rain will likely mix with snow at SBN by late tonight as colder air reaches the area. Conditions should be MVFR at both sites through much of the TAF period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 22, 7:01 AM EST, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 701 AM EST Mon Jan 22 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231215- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 701 AM EST Mon Jan 22 2018 /601 AM CST Mon Jan 22 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Runoff from recent snowmelt and rainfall today may lead to some minor flooding of rivers and streams later this week. Isolated ice jam flooding is also possible this week. Isolated thunderstorms are expected this morning west of Interstate 69. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Light snow accumulations of an inch or less are possible Tuesday. This light snow combined with temperatures dropping below freezing Tuesday afternoon and evening may result in some slick spots on roads. .SPOTTER INFORMATION STATEMENT... Spotter reports of rainfall amounts or flooding will be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-231215- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 701 AM EST Mon Jan 22 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft are expected for ice free areas Tuesday and Tuesday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:31 PM EST | Marine Dense Fog Advisory | IWX | 8 hr |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.